Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have severe stomach pain radiating through chest and arm pit. Should I go to ER?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 26 Nov 2013 in Abdominal Pain
Question: Severe stomach pain for 4 - 5 days, went to ER they checked by gallbladder, kidneys etc with ultrasound - sent me hmoe with pain meds and have an endoscopy? on Thursday. In the meantime the pain is worse and now radiates through my checst and arm pits. Can't decide whether to go back to the ER or try to hang until Thursday. Any thoughts?
doctor
Answered by Dr. Grzegorz Stanko 20 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. It all depends if the pain is caused by stomach or not. Upper abdominal pain, chest pain radiating to left armpit or jaw can be caused by heart issue and does not have to be related to stomach problem. With heart problem, the pain is usually squeezing or burning like. Shortness of breath and dizziness can be present as well. Stomach pain does not cause any squeezing or breathing problems, does not radiate to the arm. It rather causes nausea and vomiting. In some cases upper middle abdominal pain radiating to the back is also caused by pancreas inflammation. With this condition abdomen gets hard and painful. Vomiting is almost always present. In case of heart issue or pancreas inflammation you should visit ER. If you are certain that this is more stomach, no ER visit is necessary. You may try to ease the pain with hot bath, warm tea. Please avoid most of the foods, especially fatty foods, spicy foods, alcohol and coffee until the gastroscopy. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 4 minutes later
the pain is ever present in the upper stomach area but the severity and radiating comes and goes. Does that lend to one option rather than another?
doctor
Answered by Dr. Grzegorz Stanko 4 minutes later
Brief Answer: Detailed below. Detailed Answer: This sounds like a stomach issue for 90%. Especially if blood work and abdominal ultrasound hasnt revealed any other problem. This is quite common and only endoscopy can find the reason. So if no shortness of breath and squeezing in the heart area, stomach issue (peptic ulcer most likely) is the reason. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Lab Tests

Recent questions on  Nausea

doctor1 MD

Hello, Since Monday i have been feeling sick, have a sore lower back, feel dizzy a lot of the time and have been crying a lot for no reason. I am due on my period this week i don t think i could be pregnant as i have been taking the pill . My periods usually are no cause for concern at all. I still have an appetite and have been eating well when the nausea settles down, it doesn t take long for it to come back though. Do you know what this could be? Should i go see a doctor? Thank you Becky

doctor1 MD

Hi. I am 20, female with the height of 1.66m and weighing at 66kg. For the past two weeks, I had a low intake of food because everytime after I ate, I feel nausea . Recently, the nausea got worst. At times, I had constipation and at times, I had diarrhea . Also, at certain irregular times of the day, in the middle of my chest , I will feel sudden tightness for seconds. Also, abdominal tightness. Lastly, I am always feeling giddy nowadays. I do have gastric pain at times too. What s wrong?

doctor1 MD

My stool was like a tan color with mucus like stuff. I am lactose intolerant so not sure if that is part of it, since I had consumed a lot of dairy prior to that, with the use of Lactaid pills. Then a few days later it switched to diarrhea on and off with my stomach hurting and nausea. Now the diarrhea has stopped but my stools are still very soft, but very dark in color. What do you think this means?? Help!

doctor1 MD

My son is 14 and has chronic diarrhea . I know is lactose intolerant but the diarrhea is pretty much every day. He also has bouts of nausea . About once a month he will wake me out of a dead sleep at night and say he feels like he is going to throw up. I m so frustrated and don t know what to do. I always think its the flu , but I know that can t be every month. Please help!

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...